MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAIL DISTRACTOR LOW PROFILE RIGHT; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. RAIL DISTRACTOR LOW PROFILE RIGHT; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71934681
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the traction, the device could not function/rotate properly.The device was never used before.No harm to patient an hour delay was reported.Back-up device was available.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned rail distractor low profile right could not confirm the stated failure with no obvious signs of damage.This device was manufactured in 2018.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A quality analysis indicated that we were able to evaluate the product and it functioned as intended when turning the screw counterclockwise.Also during our review, we reviewed the drawing and specs to ensure that all feature met the requirements.This review resulted in no non conformance's.However we did note that, when attempting to rotate the device clockwise you had to use quite a bit more effort to do so.This additional effort is intended but not to the extent that this device displayed.Further review of the drawings to determine if there is a way to possibly minimize the efforts used to rotate the device clockwise.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Potential causes that could contribute to the reported event could include but not limited to design of device and procedural/user error.Based on this investigation, the need for corrective action is not indicated, however this failure is being reviewed.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
RAIL DISTRACTOR LOW PROFILE RIGHT
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8624133
Report Number1020279-2019-01961
Device Sequence Number1876024
Product Code KTT
UDI-Device Identifier00885556251744
UDI-Public00885556251744
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71934681
Device Catalogue Number71934681
Device Lot Number18FM01305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1